Georgia, 2008Damaging Wind in Georgia, August 4, 2008
August 4, 2008 · NWS CAE · 1 event in 1 county or zone
An isolated severe thunderstorms produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorms produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 4, 12:09 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 12:09 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
109 PM EDT MON AUG 4 2008
.SYNOPSIS...
HIGH PRESSURE TODAY WILL KEEP HOT HUMID CONDITIONS THROUGH
TUESDAY WITH A FEW AFTERNOON AND EVENING THUNDERSTORMS PROVIDING
ONLY TEMPORARY RELIEF FROM THE HEAT. A COLD FRONT WILL APPROACH
WEDNESDAY AND THURSDAY BRINGING MORE SHOWERS AND THUNDERSTORMS AND
SLIGHTLY COOLER CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER HOT DAY EXPECTED WITH TEMPERATURES TOPPING OUT IN THE MID
TO UPPER 90S ACROSS THE MIDLANDS. MODEL FORECASTS AND MODIFIED
SOUNDINGS INDICATE STRONG INSTABILITY THIS AFTERNOON WITH CAPE
VALUES EXCEEDING 2500 J/KG AND LI VALUES NEAR -8C. THERE REMAINS A
FRONTAL BOUNDARY SITUATED OVER THE FORECAST AREA WITH NORTHERLY
FLOW BEHIND IT OVER THE NORTHWESTERN COUNTIES...AND SOUTH TO
SOUTHWEST WINDS AHEAD OF THE FRONT. CURRENT FORECAST LOOKS TO BE
IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS TO HOURLY GRIDS WERE
MADE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
UPPER RIDGE OVER THE MIDWEST BEGINS TO BUILD EAST TONIGHT. MORE
DOWNSLOPE COMPONENT TO THE WIND TUESDAY AND DRIER AIRMASS TUESDAY.
BOUNDARY LAYER TEMPERATURES IN THE MID 90S SUPPORTS MOS GUIDANCE
MAXIMUM TEMPERATURES AROUND 100. INSTABILITY WEAKER TUESDAY AND
HIGH LFC SHOULD LIMIT CONVECTION...WITH SEA BREEZE POSSIBLE WILL
MENTION ISOLATED THUNDERSTORMS SOUTHEAST MIDLANDS ONLY. CRITERIA
FOR HEAT ADVISORY MAY BE REACHED IN THE AFTERNOON...APPEARS
MARGINAL. UPPER RIDGE SUPPRESSED WEDNESDAY AS SHORT WAVES MOVE
EAST ACROSS GREAT LAKES/NORTHEASTERN STATES. MODERATE TO STRONG
INSTABILITY AND INCREASING LOW LEVEL CONVERGENCE AHEAD OF
APPROACHING COLD FRONT. SREF GUIDANCE SUPPORTS AN INCREASING POPS
IN THE AFTERNOON AND EVENING ESPECIALLY NORTH OF CAE. WILL GO WITH
LOW CHANCE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO CHANGES TO EXTENDED. LONG WAVE UPPER TROUGH NEAR THE EAST COAST
STRENGTHENS DURING THE PERIOD AND SUPPRESSES THE UPPER RIDGE TO
THE WEST. SOME ENERGY SLIDES TO THE SOUTHEAST IN THE UPPER
NORTHWEST FLOW TOWARD SOUTH CAROLINA THURSDAY. THIS SHOULD BE
ENOUGH TO GO CHANCE OR SLIGHT CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. AN UPPER LOW MOVES SOUTHEAST
ACROSS THE GREAT LAKES REGION FRIDAY THROUGH SUNDAY AND BRINGS
MORE ENERGY TO AREA. MIXTURE OF HPC AND MOS GUIDANCE USED DURING
EXTENDED PERIOD.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AFTERNOON CUMULUS CLOUDS DEVELOPING AGAIN TODAY...MAINLY OVER
AGS/DNL AND TO THE WEST OF CAE/CUB/OGB. THE ATMOSPHERE WILL AGAIN
BE QUITE UNSTABLE AND EXPECT ISOLATED THUNDERSTORMS TO DEVELOP.
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH THE
EXCEPTION OF POSSIBLE REDUCED VISIBILITIES IF A STORM MOVES OVER A
TERMINAL. WILL CARRY THE CB EXTENSION ALL SITES AND INCLUDE VCSH
AT AGS/DNL. WILL PROBABLY GO WITH A FEW HOUR TEMPO GROUP AT
AGS/DNL AS STORMS ARE DEVELOPING IN THE AREA AT THIS TIME.
WINDS WILL GENERALLY BE LIGHT THROUGH THE PERIOD BUT HAVE MORE OF
A SOUTHWESTERLY DIRECTION BY MID MORNING TUESDAY. FOG IS NOT
EXPECTED AT THIS TIME...HOWEVER RAINFALL AT A TERMINAL COULD
CHANGE THAT THINKING LATER TODAY.
EXTENDED AVIATION OUTLOOK...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON. PROBABILITY OF
OCCURRENCE AT ANY GIVEN TAF LOCATION IS LOW AT THIS TIME. THERE IS A
BETTER CHANCE FOR THUNDERSTORMS THURSDAY WHEN A FRONTAL BOUNDARY
PUSHES INTO THE AREA DURING THE AFTERNOON.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
AVIATION...HC
Hazardous weather outlook, Aug 4, 5:44 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
644 AM EDT MON AUG 4 2008
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051045-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
644 AM EDT MON AUG 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA
THROUGH MIDWEEK THEN MOVE WESTWARD BY THE END OF THE WEEK INTO THE
WEEKEND. TEMPERATURES WILL CLIMB TO NEAR 100 DEGREES FOR TUESDAY
AND WEDNESDAY WITH HEAT INDEX VALUES FROM 104 TO 109 DEGREES. HEAT
ADVISORIES MAY BE ISSUED FOR THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Burke
- When
- August 4, 2:25 PM EST to 2:30 PM EST
- Where
- Burke County, Waynesboro to 2.5 mi SSE of Waynesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.080, -82.020
Sheriff and city Fire Chief reported large branches down in Waynesboro and powerlines down on Herndon road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, August 4 to 5, 20083 injured · $2.6 million · EF1 · 105 events
- Damaging Winds and Lightning Strikes in Indiana, August 4, 20081 death · $110,000 · 65 kt wind · 13 events
- Tornadoes and Damaging Winds in Indiana, August 4, 2008$1.1 million · EF2 · 14 events
- Rip Current in Alabama, August 4, 20081 death · 1 event
- Excessive Heat in Louisiana, August 4, 20081 death · 1 event
- Damaging Winds in Illinois, August 4, 2008$402,000 · 65 kt wind · 19 events
- Tornado and Hail in Iowa, August 4, 2008$255,000 · EF0 · 12 events
- Hail and Damaging Wind in Iowa, August 4, 2008$233,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, August 4 to 5, 2008$113,000 · 1 in hail · 17 events
- Hail and Lightning Strikes in Wisconsin, August 4, 2008$185,000 · 0.75 in hail · 4 events
- Hail and Lightning Strike in Colorado, August 4, 2008$110,000 · 0.88 in hail · 2 events
- Lightning Strikes in Illinois, August 4, 2008$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110939.